Discussions that mention valium

Addiction & Recovery board


My story is too long to tell... FIRST, do a search for alprazolam withrawal symptoms and you will see the LONG list... i.e. delirium, morbid thoughts, extreme depression, paranoia, agoraphobia (fear of outdoors).

IMPORTANT NOTE: LEARN ALL THE SYMPTOMS. YOU NEED TO CONSTANTLY KEEP REASSURING YOURSELF THAT ITS THE DETOX AND THAT YOU ARE NOT LOSING YOUR MIND. I am not trying to scare you I swear.

I didn't sleep for 1 month. No exaggeration. If I dozed my body would violently shake me awake. I didn't leave the house for a few months.

The only course is to taper of course, but the BEST course would include switching to a longer acting benzodiazepine i.e. valium, clonazepam(clonopin) and then taper those medications down. Your doctor can help, but you will find he cannot BEGIN to understand what you're feeling. It's okay...

Believe me. Do it the right way. In all it was the worst hell I would never wish on anyone. It's opiate withdrawal times ten. All the physical pain (think stomach cramping like you swallowed a small sun, no appetite for like 6 months) plus the mental stuff I talked about. My ears rang constantly.

Most importantly, know you won't be fixed overnight. Think longterm. Think "everyday I am getting a little bit better", even if you don't feel it. It's important to have a strong support system as well.